Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 61, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 25, 2012, 11:39 PM CDT for Lafayette County, Wisconsin. It was in force for 51 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2012, 11:39 PM CDT (04:39 UTC)
- Expired
- Jul 26, 2012, 12:30 AM CDT
- In force
- 51 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lafayette County, WI
The radar
The Quad Cities radar (KDVN), 113 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 11:51 PM CDT | TSTM WND DMG | Shullsburg, WI | TREES AND POWER LINES DOWN. POWER OUTAGES ALSO REPORTED. TIME ESTIMATED. |
| Jul 26, 12:00 AM CDT | TSTM WND GST 51 | Darlington, WI | |
| Jul 26, 12:03 AM CDT | TSTM WND DMG | Darlington, WI | TREES AND POWER LINES DOWN. TIME ESTIMATED. |
| Jul 26, 12:11 AM CDT | TSTM WND DMG | South Wayne, WI | TREES AND POWER LINES DOWN. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 6:38 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 700 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 2702 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
171
WUUS53 KMKX 260439
SVRMKX
WIC065-260530-
/O.NEW.KMKX.SV.W.0061.120726T0439Z-120726T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1139 PM CDT WED JUL 25 2012
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 1230 AM CDT
* AT 1136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MENOMINEE...OR 10 MILES NORTHWEST OF GALENA...AND MOVING NORTHEAST
AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BENTON AROUND 1150 PM CDT.
SHULLSBURG AROUND MIDNIGHT CDT.
DARLINGTON AROUND 1210 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LEAD
MINE AND NEW DIGGINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4268 9043 4269 8984 4250 8983 4250 9042
4251 9043
TIME...MOT...LOC 0439Z 244DEG 43KT 4253 9054
WIND...HAIL 60MPH 1.00IN
$$
WOOD3 follow-up statements
332
WWUS53 KMKX 260445
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1145 PM CDT WED JUL 25 2012
WIC065-260530-
/O.CON.KMKX.SV.W.0061.000000T0000Z-120726T0530Z/
LAFAYETTE WI-
1145 PM CDT WED JUL 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LAFAYETTE COUNTY UNTIL 1230 AM CDT...
AT 1141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MENOMINEE...OR 10 MILES NORTHWEST OF GALENA...MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BENTON AROUND MIDNIGHT CDT.
SHULLSBURG AROUND 1210 AM CDT.
DARLINGTON AROUND 1220 AM CDT.
OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE NEW
DIGGINGS...LEAD MINE...GRATIOT...WIOTA AND SOMERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4268 9043 4269 8984 4250 8983 4250 9042
4251 9043
TIME...MOT...LOC 0445Z 249DEG 34KT 4253 9053
WIND...HAIL 60MPH 1.00IN
$$
WOOD017
WWUS53 KMKX 260504
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1204 AM CDT THU JUL 26 2012
WIC065-260530-
/O.CON.KMKX.SV.W.0061.000000T0000Z-120726T0530Z/
LAFAYETTE WI-
1204 AM CDT THU JUL 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LAFAYETTE COUNTY UNTIL 1230 AM CDT...
AT 1159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DARLINGTON...MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
LAFAYETTE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4268 9043 4269 8984 4250 8983 4250 9042
4251 9043
TIME...MOT...LOC 0504Z 248DEG 39KT 4267 9012
WIND...HAIL 60MPH 1.00IN
$$
WOOD633
WWUS53 KMKX 260532
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1232 AM CDT THU JUL 26 2012
WIC065-260542-
/O.EXP.KMKX.SV.W.0061.000000T0000Z-120726T0530Z/
LAFAYETTE WI-
1232 AM CDT THU JUL 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAFAYETTE COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER GUSTY WINDS TO 50 MPH ARE STILL POSSIBLE WITH THIS
THUNDERSTORM...ESPECIALLY ACROSS SOUTHEAST LAFAYETTE COUNTY.
LAT...LON 4268 9043 4269 8984 4250 8983 4250 9042
4251 9043
TIME...MOT...LOC 0504Z 248DEG 39KT 4267 9012
$$
WOODWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 7:55 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jul 25, 7:55 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
755 PM CDT WED JUL 25 2012
.UPDATE...STRONG STORMS OVER EAST CENTRAL WI IS WHERE 850 MB WARM
ADVECTION AND SFC-850 MB FRONTOGENESIS IS MAXIMIZED. FARTHER TO
THE WEST ALONG THE FRONT THE SFC BASED CIN HAS DECREASED TO 20
J/KG BUT NO WAA AND WEAKER SFC-850 MB FRONTOGENESIS. MEANWHILE
CONVECTION OVER SRN MN AND IA NEAR AND BEHIND THE FRONT IS BEING
AIDED BY MID LEVEL SHORTWAVE TROUGH WHICH WILL APPROACH SRN WI FOR
THE OVERNIGHT. STILL EXPECT AT LEAST SOME TSTORM DEVELOPMENT AND
POSSIBLY SEVERE FOR THIS EVENING ALONG OR BEHIND THE FRONT AND
THEN MORE CONVECTION LATE AS THE MID LEVEL SHORTWAVE TROUGH
APPROACHES. WILL LET HEAT ADVISORY EXPIRE AT 02Z.
&&
.PREV DISCUSSION... /ISSUED 337 PM CDT WED JUL 25 2012/
TONIGHT AND THURSDAY...FORECAST CONFIDENCE MEDIUM.
SURFACE BASED CUMULUS CLOUDS HAVE DEVELOPED IN CENTRAL WI THIS
AFTERNOON ALONG A SURFACE TROUGH AND ASSOCIATED WITH THE WARM
FRONT...SUGGESTING AN ERODING CAP. THIS AREA OF CU WILL BE WATCHED
FOR FURTHER DEVELOPMENT INTO THUNDERSTORMS LATER THIS AFTERNOON. SPC
NOW HAS OUR NORTHEAST FORECAST AREA /CWA/ IN A 30 PERCENT HATCHED
AREA FOR DAMAGING THUNDERSTORM WINDS. IF THUNDERSTORMS DO DEVELOP
ALONG THIS WARM FRONT...THE DRY LOW LEVELS AND VERY HOT SURFACE
TEMPS SUPPORT IMPRESSIVE DCAPE VALUES OVER 1500...CONDUCIVE FOR
DAMAGING STRAIGHT LINE WINDS IF A CLUSTER OF THUNDERSTORMS SUCCEED
IN DEVELOPING A COLD POOL. IT LOOKS LIKE THE PLACEMENT FOR THIS WIND
THREAT MIGHT BE NORTHEAST OF A LINE FROM THE DELLS TO MADISON TO
MILWAUKEE. MODERATE CAPE AND SHEAR LEAD TO A HAIL THREAT AS WELL...
BUT IT WILL PROBABLY BE MARGINAL. STAY TUNED.
LOW PRESSURE TRACKING ACROSS CENTRAL WI INTO LOWER MI WILL DRAG A
COLD FRONT SOUTHEAST ACROSS SOUTHERN WI THIS EVENING. CONVECTION IS
EXPECTED TO DEVELOP JUST BEHIND THE SURFACE COLD FRONT IN SOUTHERN
MN ALONG THE 850MB BAROCLINIC ZONE. THIS BAROCLINIC ZONE IS EXPECTED
TO SHARPEN PER STRONG FRONTOGENESIS WITHIN THE NEXT 3 TO 5 HOURS.
THURSDAY...FORECAST CONFIDENCE MEDIUM.
SURFACE TROUGH WILL HANG UP OVER SOUTHERN WI ON THU. WEAK PRESSURE
GRADIENT MAY ALLOW FOR A LAKE BREEZE DEVELOPMENT. LIGHT NORTHERLY
WINDS IN THE WAKE OF OVERNIGHT CONVECTION WILL CHANGE TO WESTERLY
THROUGH THE DAY. WITH UPPER LOW CROSSING NORTHERN WISCONSIN...CHANCE
FOR SHOWERS AND THUNDERSTORMS EXIST MAINLY IN THE AFTERNOON. THERE
IS A SLIGHT RISK FOR SEVERE WEATHER WITH ANY THUNDERSTORMS. THREATS
WILL BE WIND AND HAIL...ALONG WITH A VERY SMALL CHANCE FOR TORNADOES
DUE SOME LOW LEVEL SHEAR PRESENT.
SUNSHINE AT TIMES DURING THE DAY WILL LEAD TO HIGHS AROUND 90 INLAND
WITH 925MB TEMPS AROUND 26C.
THURSDAY NIGHT AND FRIDAY - CONFIDENCE...MEDIUM
ANY VORTICITY ADVECTION FROM SHORTWAVE DROPPING SOUTHEAST FROM NRN
WI WILL AFFECT SRN WI DURING THIS PERIOD...ESPECIALLY THOUGH FRIDAY
MORNING. MODELS SUGGEST INFLUENCE OF WAVE WILL WANE HEADING INTO THE
AFTERNOON HOURS. HOWEVER ALL MODELS CONTINUE TO SHOW A WEAKER VORT
LOBE EXTENDING BACK INTO SRN WI. WILL KEEP SOME POPS GOING. 925
TEMPS COOL OFF INTO THE UPPER TEENS TO LOW 20S CELSIUS.
SATURDAY - CONFIDENCE...MEDIUM
INCREASING ANTICYCLONIC FLOW AT 500 MILLIBARS WITH SURFACE/850
RIDGING TAKING HOLD. 925 TEMPS 21-23C SO HIGHS AGAIN THE LOW TO MID
80S.
SUNDAY - CONFIDENCE...MEDIUM
WILL HAVE SMALL POPS TO ACCOUNT FOR A SHORTWAVE AND WEAK SURFACE
TROUGH. ECMWF SHOWING A MAINLY DRY LOOK WHILE THE GFS AND GEM ARE A
MORE EXTENSIVE WITH PRECIP. GIVEN THE UPPER AIR PATTERN PREFER THE
QUIETER/LESS NOISY LOOK OF THE ECMWF. THE GEM AND GFS EXPLODE VORTS
AND THIS LOOKS UNREALISTIC. NEVERTHELESS WILL ACCOUNT FOR THIS
FEATURE/SYSTEM WITH AN ALLBLEND APPROACH WHICH HAS LOW END CHANCE
POPS FOR SUNDAY/SUNDAY NIGHT.
MONDAY THROUGH WEDNESDAY - CONFIDENCE...LOW
NW UPPER FLOW WITH GRADUALLY BUILDING HEIGHTS INTO WEDNESDAY. ANY
DISTURBANCES OF CONSEQUENCE HARD TO LATCH ONTO AT THIS POINT.
ALLBLEND POPS PUT OUT SMALL POPS HERE AND THERE. 925 TEMPS 23-25C
THOUGH ECMWF HINTS AT SOMEWHAT WARMER TEMPS NUDGING BACK IN BY
LATER WEDNESDAY. 12Z ECMWF HAS A NEW DEVELOPMENT BY SHOWING PRECIP
MONDAY. PER DISCUSSION WITH SURROUNDING FO/S WON/T JUMP ON THIS
YET AND AWAIT FOR BETTER MODEL CONSISTENCY AND CONSENSUS. WILL GO
WITH THE DRY LOOK AT THIS POINT RATHER THAN SPRINKLING SLIGHT
CHANCE POPS FOR ALL TIME PERIODS.
AVIATION/00Z TAFS/...EXPECTING SCT TO NUMEROUS THUNDERSTORMS TO DEVELOP
IN CENTRAL WI ALONG A WARM FRONT LATE THIS AFTERNOON AND TRACK
SOUTHEAST. DAMAGING WINDS ARE THE MAIN THREAT WITH THESE STORMS.
A COLD FRONT WILL STRENGTHEN AS IT HEADS SOUTHEAST ACROSS EASTERN MN
AND NORTHEAST IOWA THIS EVENING. THUNDERSTORMS ARE EXPECTED TO
DEVELOP JUST BEHIND THIS FRONT AND CROSS SOUTHERN WI BETWEEN 02Z AND
07Z THIS EVENING. DAMAGING WINDS WILL ALSO BE THE MAIN THREAT WITH
THESE STORMS.
HEAVY RAIN AND REDUCED CIGS/VSBYS WOULD ACCOMPANY ANY THUNDERSTORMS.
LIGHTER WINDS OUT OF THE NORTH WITH SCATTERED SHOWERS AND
THUNDERSTORMS POSSIBLE ON THURSDAY.
MARINE...WILL EXTEND SMALL CRAFT ADVY INTO THIS EVENING AS PRESSURE
GRADIENT TIGHTENS OVER LAKE MICHIGAN AHEAD OF LOW PRESSURE TRACKING
ACROSS CENTRAL WI. SOUTHWEST WINDS WILL BECOME NORTH UPON THE COLD
FRONTAL PASSAGE TONIGHT. THUNDERSTORMS LIKELY DEVELOPING IN CENTRAL
WI LATE THIS AFTERNOON POSE A THREAT FOR DAMAGING WINDS. THE THREAT
FOR DAMAGING WINDS WILL CONTINUE THROUGH THIS EVENING UNTIL
THUNDERSTORMS LIKELY ALONG A COLD FRONT GET THROUGH SOUTHEAST WI.
THREAT WILL WEAKEN AFTER MIDNIGHT.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR WIZ051-052-058>060-
062>072.
LM...SMALL CRAFT ADVISORY UNTIL 11 PM CDT THIS EVENING FOR LMZ643>646.
&&
UPDATE...GEHRING
TONIGHT/THURSDAY AND AVIATION/MARINE...MRC
THURSDAY NIGHT THROUGH WEDNESDAY...COLLARHazardous weather outlook, Jul 25, 3:50 PM CDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 350 PM CDT WED JUL 25 2012 WIZ046-047-051-052-056>060-062>072-260930- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 350 PM CDT WED JUL 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT A HEAT ADVISORY REMAINS IN EFFECT INTO THIS EVENING FOR ALL OF SOUTHERN WISCONSIN. HEAT INDEX VALUES BETWEEN 100 AND 110 ARE EXPECTED TO CONTINUE. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT AS LOW PRESSURE AND A COLD FRONT MOVE ACROSS SOUTHERN WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH DAMAGING WINDS THE PRIMARY RISK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR THUNDERSTORMS CONTINUES THURSDAY INTO FRIDAY AS SLOW MOVING LOW PRESSURE MOVES ACROSS THE WESTERN GREAT LAKES. THERE IS A SLIGHT RISK IF SEVERE STORMS THURSDAY. MORE THUNDERSTORMS ARE POSSIBLE SUNDAY AS A WEAK AREA OF LOW PRESSURE MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND PERHAPS THURSDAY AFTERNOON. LMZ643>646-260930- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 350 PM CDT WED JUL 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT. SOME OF THE THUNDERSTORMS COULD TURN SEVERE WITH DAMAGING WINDS. A SMALL CRAFT ADVISORY IS IN EFFECT INTO THE EVENING HOURS DUE TO GUSTY SOUTH TO SOUTHWEST WINDS AHEAD OF A FRONTAL BOUNDARY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR THUNDERSTORMS CONTINUES THURSDAY INTO FRIDAY AS SLOW MOVING LOW PRESSURE MOVES ACROSS THE WESTERN GREAT LAKES. MORE THUNDERSTORMS ARE POSSIBLE SUNDAY AS ANOTHER WEAK AREA OF LOW PRESSURE MOVES THROUGH THE REGION. COLLAR WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jul 25, 9:23 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 923 PM CDT WED JUL 25 2012 WIZ056-062-063-260230- DANE-IOWA-SAUK- 923 PM CDT WED JUL 25 2012 ...STRONG THUNDERSTORM MOVING ACROSS NORTHERN IOWA COUNTY... AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...13 MILES WEST OF DODGEVILLE...MOVING EAST AT 40 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... GOVERNOR DODGE STATE PARK BY 930 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. REM
Special weather statement, Jul 25, 10:03 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1003 PM CDT WED JUL 25 2012 WIZ057-058-062-063-260345- COLUMBIA-DANE-DODGE-IOWA- 1003 PM CDT WED JUL 25 2012 ...STRONG THUNDERSTORMS MOVING INTO AND THROUGH DANE COUNTY... AT 958 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WINDSOR TO 8 MILES WEST OF MOUNT HOREB...MOVING EAST NORTHEAST AT 45 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... MOUNT HOREB BY 1010 PM CDT... MIDDLETON BY 1015 PM CDT... SUN PRAIRIE BY 1020 PM CDT... MADISON TRUAX AIRPORT AND MADISON CAPITOL SQUARE BY 1030 PM CDT... MONONA AND MAPLE BLUFF BY 1035 PM CDT... I90/94 INTERCHANGE BY 1040 PM CDT... MARSHALL AND COTTAGE GROVE BY 1045 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. WOOD
Local storm report, Jul 25, 10:19 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1019 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND GST SUN PRAIRIE 43.18N 89.23W
07/25/2012 E50 MPH DANE WI TRAINED SPOTTER
TREE LIMBS DOWN.
&&
DDVSpecial weather statement, Jul 25, 10:35 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1035 PM CDT WED JUL 25 2012 WIZ058>060-066-260430- DODGE-MILWAUKEE-OZAUKEE-WASHINGTON- 1035 PM CDT WED JUL 25 2012 ...STRONG THUNDERSTORMS MOVING ACROSS PORTIONS OF SOUTHEAST WISCONSIN... AT 1026 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SCATTERED STRONG THUNDERSTORMS...EXTENDING FROM NEAR HARRINGTON BEACH STATE PARK IN NORTHERN OZAUKEE COUNTY THROUGH HUSTISFORD IN WASHINGTON COUNTY TO MADISON. THE INDIVIDUAL CELLS ARE MOVING MOVING EAST AT 35 TO 40 MPH...WHILE THE LINE WAS SETTLING SOUTH AT 15 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THE STRONGER STORMS IN THIS LINE. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BE ALERT FOR PONDING OF WATER ON AREA ROADS. REM
Special weather statement, Jul 25, 10:51 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1051 PM CDT WED JUL 25 2012 WIZ062-067-260515- IOWA-LAFAYETTE- 1051 PM CDT WED JUL 25 2012 ...LINE OF SEVERE THUNDERSTORMS MOVING TOWARD IOWA AND LAFAYETTE COUNTIES... AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS...ALONG A LINE IN CENTRAL CLAYTON COUNTY IOWA...WHICH IS ABOUT 68 MILES WEST OF MINERAL POINT...MOVING EAST AT 45 MPH. IF THIS LINE OF SEVERE STORMS REACHES IOWA AND LAFAYETTE COUNTIES...LARGE HAIL TO QUARTER SIZE...SEVERE THUNDERSTORM WINDS OF 70 MPH OR GREATER...CONTINUOUS CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS...WOULD BE EXPECTED WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... BELMONT BY 1155 PM CDT... BLACKHAWK LAKE RECREATION AREA AND MINERAL POINT AIRPORT BY MIDNIGHT CDT... MINERAL POINT BY 1205 AM CDT... DARLINGTON AND GOVERNOR DODGE STATE PARK BY 1215 AM CDT... THESE WINDS WOULD CAUSE WIND DAMAGE. IF THESE STORMS APPROACH...SEEK SHELTER IN A STURDY STRUCTURE. WOOD
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 8:26 PM CDT | Special Marine Warning | MKX | 64 min | |
| Jul 25, 9:34 PM CDT | Severe Thunderstorm Warning | MKX | Iowa | 26 min |
| Jul 25, 9:51 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 32 min |
| Jul 25, 11:20 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 40 min |
| Jul 25, 11:39 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac, Washington | 21 min |
| Jul 25, 11:52 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette, Sauk | 38 min |
| Jul 26, 12:00 AM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac | 30 min |
| Jul 26, 12:10 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Green, Rock | 35 min |
| Jul 26, 12:35 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge, Jefferson, Rock, Walworth, Waukesha | 70 min |
| Jul 26, 12:41 AM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 49 min |
| Jul 26, 12:53 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Green, Rock | 37 min |
| Jul 26, 1:13 AM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Sheboygan | 32 min |
| Jul 26, 1:24 AM CDT | Special Marine Warning | MKX | 96 min | |
| Jul 26, 1:26 AM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac, Kenosha, Milwaukee, Ozaukee, Racine and 4 more | 64 min |
| Jul 26, 2:20 PM CDT | Special Marine Warning | MKX | 85 min | |
| Jul 26, 2:47 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 28 min |
| Jul 26, 2:56 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Washington | 34 min |
| Jul 26, 3:03 PM CDT | Special Marine Warning | MKX | 72 min | |
| Jul 26, 3:38 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Jul 26, 3:46 PM CDT | Special Marine Warning | MKX | 44 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.